SciELO - Scientific Electronic Library Online

 
vol.20 issue1Clinical, epidemiological and treatment aspects of eleven cases of centipede envenomation in Adícora, Paraguaná peninsula, Falcón state, Venezuela author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

  • Have no cited articlesCited by SciELO

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Bookmark


Acta toxicológica argentina

On-line version ISSN 1851-3743

Abstract

DI NARDO, Victoria A; CORTESE, Silvia; RISSO, Marina  and  DAMIN, Carlos. Acute lung injury due to acetylsalicylic acid poisoning: Case report and review. Acta toxicol. argent. [online]. 2012, vol.20, n.1, pp. 25-33. ISSN 1851-3743.

Salicylate intoxication is frequently overlooked as a cause of noncardiogenic pulmonary edema and altered mental status in adult patients. We described the case of a 52 years-old woman who presented two episodes of recurrent non-cardiogenic pulmonary edema requiring intubation. On admission, recognition of the clinical syndrome in the emergency department led to the correct diagnosis of salicylate intoxication. The patient was successfully treated with hemodialysis and urinary alkalinization, leading to rapid resolution of pulmonary edema and extubation. Several aspects of the clinical presentation suggest that the patient suffered from chronic salicylism, a condition often misdiagnosed or diagnosed late in the course of disease, contributing to substantial morbidity and mortality in these patients. This poisoning should be considered in the differential diagnosis of acute pulmonary edema not cardiogenic and altered sensorium because rapid institution of appropriate therapy, including hemodialysis, once the diagnosis is established is an important determinant of outcome in this serious disorder.

Keywords : Intoxication; Salicylate; Pulmonary edema; Hemodialysis.

        · abstract in Spanish     · text in Spanish     · pdf in Spanish